MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during inflation of a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter to 15 atmospheres (atm), no balloon expansion was observed.Subsequent aspiration of the balloon revealed blood within the indeflator, consistent with a balloon rupture.A non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a right anterior tibial artery lesion.The target vessel exhibited moderate calcification and 80% stenosis.An unknown.018 guidewire was successfully advanced through the lesion into the distal true lumen, and the saber pta balloon catheter was positioned across the lesion prior to attempted inflation.The device was stored and prepared according to the instructions for use (ifu), and no difficulties were encountered during the removal of the sterile packaging.Negative pressure was maintained during preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, during inflation of a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter to 15 atmospheres (atm), no balloon expansion was observed.Subsequent aspiration of the balloon revealed blood within the indeflator, consistent with a balloon rupture.A non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a right anterior tibial artery lesion.The target vessel exhibited moderate calcification and 80% stenosis.An unknown.018 guidewire was successfully advanced through the lesion into the distal true lumen, and the saber pta balloon catheter was positioned across the lesion prior to attempted inflation.The device was stored and prepared according to the instructions for use (ifu), and no difficulties were encountered during the removal of the sterile packaging.Negative pressure was maintained during preparation.A non-sterile unit of ¿saber 2mm15cm 150¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the unit does not present any damages or anomalies.The balloon arrived deflated.No other outstanding details were observed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rate burst pressure.The balloon was inflated as expected with the proper shape.No inflation difficulties or delays were observed, and the pressure remains steady.The reported ¿balloon burst¿ was not observed as the balloon of the returned device was able to inflate and maintain positive pressure with no difficulties.The exact cause of the reported issue could not be determined.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23039240
Report Number3007635982-2025-00200
Device Sequence Number9937009
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public(01)20705032069202(17)270331(10)82309644
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002015X
Device Lot Number82309644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT C18 GUIDEWIRE; ARMADA 18 BALLOON CATHETER; COOK MOUNTAIN SHEATH
Patient Age71 YR
Patient SexMale
Patient Weight60 KG